• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Are these detox symptoms from b12?

dsdmom

Senior Member
Messages
397
I generally give myself a shot of b12 a couple times a week - although I've been lazy about it as of the last several months. And normally it's about 2000mcg at a time. Today I gave myself a shot of 5000mcg (wasn't paying attention while I was drawing it up) and am now feeling horrible. I have had horrible nausea, shakiness, fatigue, aches/pains - just feel like s**t. I was trying to figure out why I felt so horrible then remembered the shot - is it possible that the extra b12 is causing this? And if so, when will it stop and can I do anything to speed it up or alleviate it?

Thanks in advance for any input...
 

Sushi

Moderation Resource Albuquerque
Messages
19,934
Location
Albuquerque
I generally give myself a shot of b12 a couple times a week - although I've been lazy about it as of the last several months. And normally it's about 2000mcg at a time. Today I gave myself a shot of 5000mcg (wasn't paying attention while I was drawing it up) and am now feeling horrible. I have had horrible nausea, shakiness, fatigue, aches/pains - just feel like s**t. I was trying to figure out why I felt so horrible then remembered the shot - is it possible that the extra b12 is causing this? And if so, when will it stop and can I do anything to speed it up or alleviate it?

Thanks in advance for any input...

Could be the extra B12. I have had reactions like this when I injected too much B12. If you want to come on chat we can talk more.

It's Sushi!
 

aprilk1869

Senior Member
Messages
294
Location
Scotland, UK
What kind of b12 are you using? A lot of people here who are on Freddd's protocol end up potassium deficient which can result in many symptoms. If you suspect this, take 5 potassium tablets with lots of water. If symptoms subside within an hour then you know what your problem is.
 

Sasha

Fine, thank you
Messages
17,863
Location
UK
Sorry to hear you're feeling so bad. I'm just at the stage of adding in the folates on Rich's protocol in addition to 2mg mb12 and I'm getting similar symptoms about 90 minutes after each folate dose. The symptoms last for two or three hours and then they go away until I take the next dose. I hope yours might go away in the same way all on their own!
 

rydra_wong

Guest
Messages
514
I second what April said. I don't take injections but when I feel like you are describing I reach for alkaline minerals which are calcium citrate, magnesium and potassium (I take all 3). And, like April, I would be afraid to take more than 500mg potassium w/o a lab saying I needed it, but I feel safe taking that much UNLESS IN THE CASE OF A UTI. If you have any kind of kidney trouble, including a UTI, don't take potassium. I take them with water because they are going to be absorbed by osmotic pressure across a membrane and that does not work if you are dehydrated. I also find I need to take 1g. buffered Vitamin C if I get low in alkaline minerals. I don't know why, it seems to help. I take as much cal/mag as I need - every half hour or hour with water, because the magnesium will loosen your bowels if you take too much at once. If I am low in alkaline minerals I typically need 2 or 3 doses of cal/mag pills before I replete up.
 

sianrecovery

Senior Member
Messages
828
Location
Manchester UK
I have daily subcutaneous injections of B12 as methcobalamin as prescribed by Dr Myhill in the UK. Due to a mistake in labelling on a new bottle, I ended up giving myself five times the normal dose for three weeks. I felt better, not worse. I think the type of B12 you take has a large bearing on how well your system handles it.
 

dsdmom

Senior Member
Messages
397
Well it may have been some detox symptoms but seems like I was fighting a bug too since my husband and now today my little one are not feeling well...so it may have just been a bunch of things together. Feeling slightly better today thankfully...of course we know that can always change in an instant :)